[Skip to Navigation]
Article
August 1934

POLYNEURITIS FOLLOWING NEOARSPHENAMINE THERAPY: REPORT OF A CASE WITH AN ASSOCIATED EXFOLIATIVE DERMATITIS

Author Affiliations

SAN FRANCISCO

From the Divisions of Medicine and Dermatology, University of California Medical School.

Arch Derm Syphilol. 1934;30(2):251-256. doi:10.1001/archderm.1934.01460140077012
Abstract

Polyneuritis as a complication of arsphenamine therapy is rare. We were able to find only 37 cases recorded in the literature. Recently we have observed a patient with polyneuritis and exfoliative dermatitis following a series of injections of neoarsphenamine.

REPORT OF CASE  A 46 year old iron-worker of German-American parentage entered the University of California Hospital on Feb. 20, 1933, complaining of weakness of the legs and pain in the feet of two months' duration. When he was 19 years old he had gonorrhea and a soft chancre. At that time enlarged inguinal glands were removed, and he was given inunctions of mercury. When he was 20 and also when he was 29 years old he was ill with daily chills and fever while living in regions infested with malaria.Nine months before entry into the hospital he felt fatigued and had an occasional attack of feverishness which he thought

Add or change institution
×